MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 1; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 1; CEMENTLESS STEM
Model Number 01.12.031
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 04 march 2021: lot 072273: (b)(4) items manufactured and released on 18-oct-2007.Expiration date: 2012-09-31.No anomalies found related to the problem.(b)(4) items has been re-sterilized as lot 072273/t and released on 07-nov-2013.Expiration date: 2018-09-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 1-1-2017.Clinical evaluation: stem revision performed 4 years and 8 months after primary cementless total hip arthroplasty in a (b)(6) year old man.In the radiographic image provided, signs of stress shielding are visible and the stem looks slightly undersized.The reason of this choice cannot be assessed on the basis of a single anteroposterior radiographic projection.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Preliminary investigation: looking at the images of the explanted stem it is visible that almost all ha coating on the stem body has been absorbed by patient bone as expected.There are only a few residual fragments of ha coating on the body.The root cause remains unknown.
 
Event or Problem Description
4 years and 8 months after primary, revision surgery for loose quadra h stem.The surgeon revised successfully the stem and head.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 1
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11568315
Report Number3005180920-2021-00235
Device Sequence Number11662413
Product Code JDI
UDI-Device Identifier07630030802133
UDI-Public07630030802133
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number01.12.031
Device Catalogue Number01.12.031
Device Lot Number072273/T
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2021
Initial Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight80